Alert archive / Oklahoma / River Flood Warnings in 2016
River Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 26, 2016, 8:40 AM CDT for Ottawa County, Oklahoma. It took effect at May 28, 2016, 3:43 AM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 8:40 AM CDT (13:40 UTC)
- In effect from
- May 28, 2016, 3:43 AM CDT
- Expired
- May 31, 2016, 8:03 AM CDT
- In force
- 3 days
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Commerce (COMO2). The gauge peaked at 13.53 ft at Jun 1, 2016, 3:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
507 WGUS44 KTSA 261340 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 840 AM CDT THU MAY 26 2016 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-262140- /O.NEW.KTSA.FL.W.0016.160528T0843Z-160531T1303Z/ /COMO2.1.ER.160528T0843Z.160529T0000Z.160531T0703Z.NO/ 840 AM CDT THU MAY 26 2016 The National Weather Service in Tulsa has issued a * Flood Warning for The Neosho River near Commerce * from late Friday night to Tuesday morning, or until the warning is cancelled. * At 7:30 AM Thursday, the stage was 6.47 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The Neosho River near Commerce is expected to rise above flood stage early Saturday morning and continue to rise to near 17.9 feet by Saturday evening. The river is expected to fall below flood stage Tuesday before dawn. This forecast is based on forecast rainfall. More rainfall than currently expected would result in higher river levels, while less rainfall would result in lower river levels. Interests along the river should continue to closely monitor updates to this warning. * Impact...At 18.0 feet, moderate agricultural flooding occurs with Riverview Park experiencing minor to moderate flooding. Low lying places around Miami may be cut off from easy access. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
1 follow-up statement
018 WGUS84 KTSA 261953 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT THU MAY 26 2016 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. OKC115-262023- /O.CAN.KTSA.FL.W.0016.000000T0000Z-160531T1303Z/ /COMO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 253 PM CDT THU MAY 26 2016 The Flood Warning is cancelled for The Neosho River near Commerce. * At 2:30 PM Thursday, the stage was 5.91 feet. * Flood stage is 15.0 feet. * Forecast...The Neosho River near Commerce is now expected to crest below flood stage at 8.1 feet Sunday before dawn. Updates to the rainfall forecast indicate that the heaviest rainfall over the next 18 hours will occur just northeast of the Neosho River basin. However, if the storms end up further south, new river flood warnings may be needed. Interests along the river should continue to monitor the situation. && LAT...LON 3700 9510 3681 9488 3689 9478 3700 9491 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 26, 6:19 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 26, 6:19 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 619 AM CDT THU MAY 26 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR ceilings this morning will become VFR by mid to late morning, with increasing chance of showers and thunderstorms after 18z. Coverage and timing of thunderstorms remains very uncertain through the forecast period. IN general for the afternoon and evening, VFR conditions will prevail except for local MVFR/IFR in significant storms. More widespread coverage of storms possible late in the period across southeast OK and west central AR with prevailing MVFR. && .PREV DISCUSSION... /ISSUED 351 AM CDT THU MAY 26 2016/ DISCUSSION... Overnight convection has thus far remained well removed from the forecast area...with an outflow boundary from the ongoing NE KS storms and an expanding convective regime across Far West TX being the focus today. The aforementioned outflow boundary may sag into NE OK and far NW AR...and should it maintain definition...would be a potential focus for renewed convection. Further south convection appears to be driven within an advancing subtropical speed max and subtle mid level wave. This zone of lift will quick spread northeastward and possibly spread convection into the area later this morning. The more robust storms are again likely to focus to our west and north through this evening. Tonight into Friday will remain active with convection likely to expand and intensify overnight south of the forecast area and spread northeastward through Friday. While there is potential for stronger destabilization Friday afternoon nearer the sfc dryline...data have remained largely consistent in focusing the more widespread and stronger storms further south and spreading northeastward through Friday night as the primary wave passes. An axis of heavy rain is likely across far eastern OK and western AR. An unstable and weakly capped airmass will remain over the region through the weekend into next week. Flow aloft is forecast to weaken compared to recent days with any synoptic scale forcing remaining weak. The result will be continued precip chances with temps near to slightly above normal. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 69 80 67 / 30 50 50 40 FSM 84 69 78 67 / 30 70 80 60 MLC 82 69 77 67 / 30 70 60 40 BVO 84 67 78 64 / 40 50 50 50 FYV 80 67 75 63 / 30 60 80 60 BYV 83 66 75 63 / 30 60 80 60 MKO 82 66 76 66 / 30 60 60 30 MIO 86 67 77 65 / 30 60 60 40 F10 81 68 77 66 / 30 60 50 30 HHW 83 69 77 68 / 40 80 70 50 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, May 26, 5:09 AM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 AM CDT THU MAY 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 509 AM CDT THU MAY 26 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MAINLY EASTERN OKLAHOMA. ONSET...THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE MORNING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE MORNING. DISCUSSION... A VERY MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA TODAY. AN UPPER LEVEL DISTURBANCE IN SOUTHWEST FLOW ALOFT WILL BEGIN TO SPREAD SHOWERS AND THUNDERSTORMS INTO PARTS OF EASTERN OKLAHOMA...PERHAPS AS EARLY AS LATE MORNING. ALSO...AN OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER KANSAS AND MISSOURI EARLY THIS MORNING MAY MOVE INTO FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. ANY STORMS THAT DO DEVELOP TODAY WILL POSE A RISK OF VERY LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. ISOLATED TORNADOES MAY ALSO BE POSSIBLE THIS AFTERNOON. ADDITIONAL STORMS ARE EXPECTED ALONG THE DRY LINE WELL TO OUR WEST...AND THESE STORMS MAY EVENTUALLY MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT WITH A CONTINUED THREAT OF SEVERE WEATHER AND LOCALLY HEAVY RAINFALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS FRIDAY WITH MOIST AND UNSTABLE AIR REMAINING IN PLACE ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THIS WILL SUPPORT A CONTINUED THREAT OF SEVERE WEATHER THROUGH FRIDAY...ALONG WITH A MORE WIDESPREAD HEAVY RAIN THREAT...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS MOIST AND UNSTABLE AIR REMAIN IN PLACE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:19 PM CDT | River Flood Advisory | TSA | Cherokee | 15 hr |
Nearby
River Flood Warnings in Oklahoma, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.